2 doctors weighed in:

I am experiencing light spotting/abnormal vaginal bleeding one week after menstrual period. I am on birth control. Noticed after having intercourse.

2 doctors weighed in

In brief: You could have some

A small polyp or cervical erosion (changes which can occur on OC) ,so that as the thrust of the penis making contact with the cervix , it causes bleeding

In brief: You could have some

A small polyp or cervical erosion (changes which can occur on OC) ,so that as the thrust of the penis making contact with the cervix , it causes bleeding
Dr. Claudette Anderson
Dr. Claudette Anderson
Thank
Dr. Jeff Livingston
Obstetrics & Gynecology

In brief: Breakthrough bleed

Breakthrough bleeding (bleeding at the wrong time) is very normal on birth control.
It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.

In brief: Breakthrough bleed

Breakthrough bleeding (bleeding at the wrong time) is very normal on birth control.
It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors